How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4507
Experience:  MD Psychiatry
9385906
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

I am diagnosed with severe PTSD, and ADD. Previously misdiagnosed,

This answer was rated:

I am diagnosed with severe PTSD, and ADD. Previously misdiagnosed, I have been on every drug imaginable, and just about every therapy poss. 10 yrs of depression lifted after 15 ECTs, and Adderall (thanks to my new psych looking at the chart, and READING an extensive ADD test done in 2005), I had a lot of memory loss. That was in 2007. 10/2/09-I am no longer well again. All ADD meds have been tried, I cant avoid rebounds, XRs dont work as XRs. Many unexplainable physical problems, and I am a mental mess. Fog&confusion=anxiety&anger+physical abnormalaties= depression. Many tests&labs-all fine. I do not know what to do next. Frustration=anger=hell for me, thus depression. 2 young sons, a good home, a good husband. I am a homemaker, being told to ACCEPT my current state, that my "what ifs" are making things worse. Why would I not "what if"? The ADD is worse, most often, physically-who knows? Why would I not be depressed again? What should I do????

Hi there ,

 

Welcome to Just answer !

 

Well, i have read your post , i just want to ask that what is your present state of mind , are you depressed and still having ADD symptoms despite being placed on the medications ?So, are ADD and depression , troubling you for which you seek help ?

 

Also kindly mention the drugs which you are presently taking ?

 

Regards...

Customer: replied 7 years ago.

Sorry to take so long to respond. I am, after about 2 years of success with Adderall, having adverse reactions to Adderall (it seems), on top of the rebound that was always present, now I rarely have the clarity I did for so long. I know 2 years may not seem long, but it was 2 years of my entire lifetime. I also have quite a bit of chronic pain and bizarre physical things since 4/08 after a very bizarre ?virus? struck myself and my youngest son. He too is having severe issues, eversince. I have been tested for everything possible it seems, and I am losing hope to spare him the same nightmare, he is only 9, since August. Presently, I take 30mg Adderall 2 times a day, and 20mg Adderall 2 times a day. I have taken more, and less, we cannot seem to find a decent dose to avoid the rebounds I suffer. We have also tried other ADD meds, and XRs. To no avail. The Adderall does about 3 things for me, alleviates terrible pains, gives clarity and humanity to me, and aleviates depression, when working. 30mg lasts, at best, XXXXX XXXXX in me. I can tell from all of the terrible rebound signals. I cant even think well enough to think, "I havent taken my medication", until I am already suffering in numerous ways. I become, angry, anxiety ridden, ultra sad, confused, massively oversensitive, and want to hide in a closet. The last time I had these issues, was when I would have my allergic reactions to progesterone. I also take Clonazepam - 1mg tabs 2 times a day, prn, and take armour thyroid, 60mg a day. All in all, I seem to be out of options for both effective ADD treatment, and Depression. Thats a tough pill to swallow after 2 years of near normalcy, when I had suffered so badly for 10 years before that. I still have 2 young boys, husband and home to take care of, and yet laying down and letting all things go seems so near. I will not end my life, I would not put my children or husband through it. I cant bare to live in HELL either. I do not know what to do.

 

Thanks for the reply..

 

Well, the bane of a psychostimulant or for that matter any antidepressant is that the body develops resistance against it , thus making it less effective as before , and that is why one has to switch to so many different drugs .I can understand your predicament , and the fact that you need to regain your focus and freshness and enthusiasm to carry out your expected duties of rearing kids and looking after the household , both of which are immensely demanding and tiring .

 

So, since i have read all the drugs which you have used till now , i am mentioning below a regime comprising of drugs for treating your ADD AND Depression , which you have not used till now , and these are slightly different formulations from the drugs you have used before .

 

The treatment regime is as follows --

 

1) Focalin XR ( dexmethylphenidate , extended version ) -- this is a new variant methylphenidate ( ritalin ) , but considered to be superior and with less side effects

Or Provigil / Modafinil --- any one of these two is to be taken for ADD and mood brightning .

 

2) Pristiq ( Desvenlafaxine ) for depression .

 

3) Cognitive behavioural therapy ( CBT ) which is the best type of psychotherapy ( counseling in lay terms ) to be offered by a psychologist in sessions over a short duration , will help you in recovering from depression as well as in learning coping tactics to your surroundings and stressful situations , besides also helping in ADD.

 

Kindly see the links below..

 

http://www.rxlist.com/focalin-xr-drug.htm

 

www.drugs.com/pristiq.html

 

www.modafinil.com/

 

en.wikipedia.org/wiki/Cognitive_behavioral_therapy

 

So, i suggest that you discuss the above mentioned regime with your doctor and discuss about the doses of each of the recommended drugs and get started on them , and i am quite sure this will work . And since you are going to start on this new regime you have to first come off your Adderall AND anti depressant ( if at all you are using one ) , while you shall continue on clonazepam .

 

I hope this helps..

 

I wish you all the best and rapid recovery..

 

Please pres the ACCEPT button if you are satisfied with the answer as only then will i be credited for my service.

 

Regards..

 

 

 

 

 

 

Dr. Kaushik and other Mental Health Specialists are ready to help you

Related Mental Health Questions